What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 31, 2:12 PM CST, 21 minutes earlier.
Area forecast discussion, May 31, 2:12 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
312 PM CDT Fri May 31 2019
Forecast discussion for routine afternoon forecast issuance
.SYNOPSIS...
Issued at 309 PM CDT Fri May 31 2019
Scattered showers and thunderstorms tonight into Saturday. Turning
much cooler for the weekend, then temperatures rebounding to near
seasonal normals by the middle to latter part of next week.
The large scale pattern across North America will settle into a
fairly typical early summer regime during the forecast period. A
seasonably strong band of westerlies will remain across southern
Canada. Modest amplitude early will give way to a nearly zonal
regime by the middle of next week, then some reamplification will
occur late in the period.
Precipitation chances will primarily be tied to the passage of
frontal systems through the region, likely resulting in near to
modestly above normal amounts. Temperatures will drop to below
normal for the weekend and the start of the new work week, then
should rebound close to seasonal normals.
&&
.SHORT TERM...Tonight and Saturday
Issued at 309 PM CDT Fri May 31 2019
Not much change to expectations about convective development and
behavior since the mid-day update. Deep mixing took dewpoints down
during the afternoon, leaving an inverted-V temperature/moisture
profile, but with limited buoyancy. Gusty winds are still likely
with the strongest storms during the late afternoon and evening,
with a marginal risk of damaging/severe gusts.
The front will slow as it reaches southern Wisconsin late tonight
as a strong shortwave digs southeast toward the Lake Superior
region. That should lead to a significant increase in
precipitation coverage tomorrow, especially over east-central
Wisconsin. Precipitation could be sufficient to produce another
widespread soaking rainfall over east-central Wisconsin, though
amounts are not expected to be sufficient to generate more than
minor flooding of low-lying areas. The potential for northeast
winds to produce some additional flooding/erosion along the
shores of the lake and bay will need to be monitored, though wind
speeds are not expected to be nearly as strong as with a couple of
the past events.
.LONG TERM...Saturday Night Through Friday
Issued at 309 PM CDT Fri May 31 2019
Split flow entering the western CONUS to persist into the middle
of next week before consolidating as a weak upper low over the
southwest CONUS moves toward the mid-MS Valley by the end of the
work week. As all of this occurs, northeast WI to be under the
influence of strong westerlies running along the northern tier of
states. The best precipitation chance would arrive late Tuesday
into Wednesday associated with a cold front/mid-level shortwave
trough. After a cool weekend into Monday, temperatures will return
to near normal levels for the rest of next week.
Precipitation should have come to an end by Saturday evening as
the initial cold front/mid-level shortwave trough pull away from
WI. High pressure to build across the Upper Midwest for the rest
of Saturday night with a drier air mass moving into WI. Look for
skies to clear and winds to become relatively light out of the
northwest. Min temperatures to range from the upper 30s to around
40 degrees north (with patchy frost possible in our colder
locations), to the middle to upper 40s south. The high pressure
will push east into the western Great Lakes on Sunday and provide
mostly sunny skies, low relative humidity and cool conditions. Max
temperatures to only reach around 60 degrees far north/near Lake
MI, mainly middle 60s south.
A new wrinkle to the forecast has popped up beginning Sunday night
as both the NAM and GFS now increase the clouds over northeast WI
in response to an uptick in WAA and a shortwave dropping southeast
through the mean flow aloft. Both of these models already bring
light rain showers into parts of the forecast area after midnight,
while the GEM and ECMWF remain dry. The concern is that with a dry
air mass in place, how much precipitation will actually make it to
the ground? Have increased cloud cover and may introduce a small
pop to northern WI depending on collaboration with surrounding
offices. This unknown would also impact min temperatures as more
clouds would prevent readings from dropping too far and take the
frost out of the forecast. This potential chance for rain would
continue through Monday morning as the warmer air aloft surges
into the region. Once again, the amount of clouds and extent of
any rain will impact temperatures. Prefer to keep readings below
normal with upper 50s to around 60 degrees near Lake MI, middle
60s north and upper 60s south.
Northeast WI to reside between the stronger isentropic lift to our
east and out next weather maker into the form of another cold
front/mid-level shortwave trough to our west Monday night,
therefore dry conditions are expected. As this system tracks east
into the Upper MS Valley on Tuesday, increasing moisture transport
spreads into WI and may bring showers/thunderstorms back into the
forecast, especially during the afternoon hours. Max temperatures
for Tuesday to range from the lower to middle 60s near Lake MI,
lower to middle 70s elsewhere. Chance of showers/storms to
continue into Tuesday night as the cold front/shortwave trough
combination push east across WI. Temperatures are expected to be
close to normal.
High pressure to then build into the Great Lakes region Wednesday
night and reside to our east on Thursday. Look for quiet weather
conditions with max temperatures Thursday holding in the lower to
middle 60s near Lake MI, lower to middle 70s for inland locations.
As a new upper trough hits the Pacific Northwest late next week,
the upper low over the southwest CONUS gets kicked out and is
forecast to reach the mid-MS Valley by next Friday. It appears
that any showers or thunderstorms associated with this system will
remain to our south through 00Z Saturday, thus have kept Friday
dry for most of the forecast area. The exception may be far
northern WI where a weak frontal boundary to exist and focus a
potential for showers. Temperatures to remain seasonable on Friday
with lower to middle 60s lakeside, lower to middle 70s elsewhere.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1242 PM CDT Fri May 31 2019
Mainly VFR conditions are expected into this evening. Scattered
thunderstorms are expected to develop during the afternoon as a
cold front sags south into the area. As the coverage of showers
and thunderstorms increase tonight, ceilings will probably lower
to MVFR over at least central Wisconsin.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, May 31, 1:26 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
226 PM CDT Fri May 31 2019
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
226 PM CDT Fri May 31 2019
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms are expected to develop during the late
afternoon and evening, and continue overnight. A few of the
storms during the late afternoon and evening could produce gusty
winds and hail. An isolated severe storm is possible.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
There is a slight chance for thunderstorms on Saturday, but
severe storms are not expected.
Patchy frost is expected over parts of northern Wisconsin both
Saturday night and Sunday night as temperatures dip into the
middle to upper 30s.
Thunderstorms are possible again Tuesday into Tuesday night, but
it is too early to determine their severe potential at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this evening.
LMZ521-522-541>543-011100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
226 PM CDT Fri May 31 2019
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Scattered thunderstorms are expected to develop during the late
afternoon and evening hours. Gusty winds with the storms will pose
a hazard to boaters on the lake and bay.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
Thunderstorms are possible Saturday and again Tuesday afternoon
and evening. The storms will pose a hazard to boaters on the lake
and bay.
Skowronski/Kallas
In the hours before
Special weather statement, May 31, 1:27 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 PM CDT Fri May 31 2019
WIZ011-013-073-312015-
Southern Marinette County WI-Forest WI-Northern Marinette County WI-
227 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of North Otter Creek Natural Area, or 11 miles east of
Crandon, moving east at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wausaukee, Laona, Amberg, Athelstane, Silver Cliff, Blackwell,
Caldron Falls Rese, Goodman County Park, Mcclintock County Park and
Caldron Falls Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4554 8790 4528 8801 4536 8831 4537 8831
4537 8836 4549 8879 4567 8872
TIME...MOT...LOC 1926Z 286DEG 33KT 4556 8866
UhlmannLocal storm report, May 31, 2:00 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SUMMIT LAKE 45.38N 89.19W
05/31/2019 M0.25 INCH LANGLADE WI TRAINED SPOTTER
&&
SACSpecial weather statement, May 31, 2:03 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
303 PM CDT Fri May 31 2019
WIZ019>021-312045-
Langlade WI-Northern Oconto County WI-Menominee WI-
303 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 303 PM CDT, trained weather spotters reported pea sized hail with
a cluster of thunderstorms near Pearson, or 11 miles northeast of
Antigo, moving southeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Antigo, Mountain, White Lake, Parrish, Big Smokey Falls, Pearson,
Bear Paw Scout Camp, Gardner Dam Scout Camp, Veterans Memorial County
Park and Ma Ka Ja Wan Scout Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4539 8942 4547 8938 4526 8834 4503 8848
4503 8849 4501 8849 4492 8854 4526 8943
TIME...MOT...LOC 2003Z 299DEG 32KT 4527 8899
UhlmannSpecial weather statement, May 31, 2:19 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
319 PM CDT Fri May 31 2019
WIZ005-010>013-018>022-030-031-040-073-074-312115-
Southern Marinette County WI-Langlade WI-Vilas WI-Marathon WI-
Oneida WI-Northern Marinette County WI-Lincoln WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Florence WI-
Northern Oconto County WI-Door WI-Menominee WI-Forest WI-
319 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 319 PM CDT, trained weather spotters reported pea size hail with
a cluster of thunderstorms moving across northeast Wisconsin. These
storms are moving southeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this group of storms.
Locations impacted include...
Wausau, Marinette, Sturgeon Bay, Antigo, Rhinelander, Crandon,
Merrill, Menominee, Oconto and Lac Du Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4533 8681 4459 8737 4468 8781 4502 8740
4506 8752 4470 8792 4510 9020 4512 9004
4598 9005 4573 8786 4560 8777 4535 8789
4538 8768 4517 8774 4503 8740 4521 8742
4522 8721 4541 8698 4543 8681
TIME...MOT...LOC 2019Z 292DEG 27KT 4571 8966
Uhlmann